[Previous Months][Date Index][Thread Index][Join - Register][Login]
[Message Prev][Message Next][Thread Prev][Thread Next]

[IP] RE: It happened again -- another near seizure

> Our endo told me to avoid glucagon except for last minute emergencies 
>  because it WILL make you really sick afterwards, for some reason. 

At our last quaterly visit to the Barbara Davis Center, our CDE mentioned 
using mini-doses of glucagon on sick days (i.e. when my child won't eat/drink 
enough & I need to get more insulin on board to prevent/deal with any ketones 
that may be developing).  In my daughter's case (age 10, 101 lbs., 5' tall) 
her normal "emergency" dose of glucagon is 50 units (half the glucagon in the 
kit).  For the sick day's mini-doses, they said to use 10 units of glucagon 
and that we could repeat that every 2-4 hours (but need to dispose of any 
unused glucagon w/in 24 hours after mixing).

It seems to me (and I'm no doctor!), that it would also be feasible to use 
mini-doses of glucagon to deal with stubborn lows (especially for an adult T1 
who's alone) -- it should help raise your BG levels and a mini-dose might be 
able to do that without making you so sick . . . I'd DEFINITELY recommend 
talking over this idea with your doc before trying it, but it's an option to 
consider . . .

for HELP or to subscribe/unsubscribe, contact: HELP@insulin-pumpers.org
send a DONATION http://www.Insulin-Pumpers.org/donate.shtml